While “Cookie” danced last night, I had a meeting outside, with “Kitty’s” teacher. It was the first this term and I thought she just wanted to bring me up to date and to talk of his latest problems. We usually discuss having the same attitudes at home as in school, towards him. How we can practically solve the problems. What works at home and so forth. But she did not really want to discuss those things this time. She just wanted to talk about his mood swings. Him being rude to her. Her having contacted the psychologist that is only there on Fridays, and having found out that not all ADHD medicine are narcotics. And can we start the ball rolling?!
In other words, she does not want an assistant for him. She does not want any practical solutions except medicine. She wants a docile child that will never make a noise in her class room and just conform to standards. She pointed out that if you have a child with diabetes or epilepsi, you put them on medication. I put it to her, that those are life threatening conditions so of course they have to be on medicine. But here we are talking plaster over the problem. He doesn’t learn how to deal with his problems, what the acceptable behaviour is. The medicine will prevent him from everything. His condition is unacceptable social behaviour. Not disease that can be lethal. And you are no longer allowed to be different in her classroom. So what is the point in keeping him in the Catholic school, miles away from us, except for the small class of only 13 children? Then he might as well go in the local council school. No more expensive bus tickets. He can walk there. And those schools see to that they have resource people in classrooms with ADHD children! Why should he go to a school where they swear, steal and bully other children? Bully them for being different, bully them for having another religion than Catholic, bully them for the fun of it.
She wants me to phone the psychologist on Friday. It breaks my heart. One of the big problems will be that he who already looks like a walking skeleton, will loose his appetite and suffer from stomach pain. That will make him cranky according to parents on the Internet. And what does the medical sites say?
“The most common side effects in children and teenagers include upset stomach, decreased appetite, nausea or vomiting, dizziness, tiredness, and mood swings.” Oh, and insomnia. Like he is not already suffering from that. From my angle I can not see why this medication would solve any problems at all!!! To me it sounds like my life will just become more of a hell than it already is. I guess I might as well take up residency at the hospital car park. If I am not going in there with one boy, it’s one of the other two. My life really is pointless.